MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX FOUR-WAY STOPCOCK EXTENSION; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. MEDEX FOUR-WAY STOPCOCK EXTENSION; TUBING, FLUID DELIVERY
Catalog Number MX43860
Medical Device Problem Codes Break (1069); Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the product was connected to an arterial line tubing and was being used on a patient.The extension tubing broke off at the stopcock connection.There was patient involvement.It is unknown if patient had harm or an adverse event occurred.
 
Additional Manufacturer Narrative
Date of event is unknown, no information has been provided to date.Device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: one sample was received.The product was visually inspected under a microscope and it was observed that tube exhibited solvent bonding signature.The solvent signature of this piece was compared against the returned sample and it was observed that the solvent length and signature mark were similar.Therefore, it was concluded that the solvent bonding process of the component from the returned sample was executed correctly.The device history record of the reported lot was reviewed and it was confirmed that no non-conformities were reported during production.

Brand Name
MEDEX FOUR-WAY STOPCOCK EXTENSION
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19126218
Report Number1526863-2024-00026
Device Sequence Number12819479
Product Code FPK
UDI-Device Identifier10351688507532
UDI-Public(01)10351688507532(17)261101(10)4431399
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX43860
Device Lot Number4431399
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown